Connecticut, 2010

Hail and Damaging Winds in Connecticut, June 6, 2010

June 6, 2010 · NWS BOX · 5 events in 1 county or zone

A cold front moved through southern New England, returning as a warm front the following day. Storms fired along the warm front, producing significant wind damage and localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A cold front moved through southern New England, returning as a warm front the following day. Storms fired along the warm front, producing significant wind damage and localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 6, 1:09 PM EST, 9 minutes earlier.

Area forecast discussion, Jun 6, 1:09 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
209 PM EDT SUN JUN 6 2010

.SYNOPSIS...
A STATIONARY FRONT WILL LIFT A BIT NORTH OF THE REGION THIS MORNING.
LOW PRESSURE WILL MOVE OUT OF THE EASTERN GREAT LAKES...PUSHING
ACROSS THE REGION THIS AFTERNOON INTO THE EARLY EVENING. THE FRONT
WILL THEN HEAD SOUTH OF NEW ENGLAND TONIGHT...BRINGING DRIER AND
MORE SEASONABLE WEATHER. A WAVE OF LOW PRESSURE MAY BRING A ROUND OF
RAIN TO THE REGION SOMETIME LATE WEDNESDAY INTO THURSDAY...FOLLOWED
BY SEASONABLE WEATHER FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIAL BATCH OF SHOWERS ASSOCD WITH THE LOW LEVEL JET ARE QUICKLY
MOVING EWD AND EXITING THE REGION. NOW OUR ATTENTION WILL TURN TO
SEVERE WEATHER THREAT THIS AFTERNOON AS SFC LOW TRACKS TO THE NORTH
WITH STRONG COLD FRONT MOVING INTO THE REGION LATE TODAY.

VERY DYNAMIC SET UP WITH IMPRESSIVE MID LEVEL JET AROUND 80 KT AT 500
MB PUNCHING INTO REGION THIS AFTERNOON AND 850 MB WINDS 50 KT. 0-6KM
SHEAR UP TO 60 KT AHEAD OF THE FRONT AND THERE IS ALSO GOOD LOW LEVEL
SHEAR AND TURNING SOUTH OF THE SFC LOW TRACK. WIND FIELD AND DEEP
LAYER SHEAR GIVES POTENTIAL FOR HIGH END SEVERE WEATHER EVENT THIS
AFTERNOON. INSTABILITY WILL BE THE KEY TO REALIZING THIS POTENTIAL.

LOTS OF CLOUDS ACROSS THE REGION THIS MORNING WITH INCREASING BREAKS
IMEDIATE SOUTH COAST SW THROUGH NYC AREA AND MID ATLC. WARM FRONT
NEAR THE MASS PIKE WILL LIFT A BIT FURTHER NWD UT WARM SECTOR MAY
NOT REACH SW NH AND NW MA. EXPECT MOCLDY SKIES THIS AFTERNOON FOR
MUCH OF THE REGION BUT ALSO EXPECT SOME BREAKS OF SUN ESPECIALLY
SOUTH OF THE PIKE WHERE BEST INSTABILITY IS LIKELY IN SNE. TEMPS
INTO THE UPPER 70S AND LOWER 80S AND DEWPOINTS IN UPPER 60S TO NEAR
70 WILL RESULT IN SBCAPES 1000-2000 J/KG...MAINLY SOUTH OF THE PIKE
WITH COOLER TEMPS RESULTING IS LESS INSTABILITY FAR N ZONES. THE ONE
NEGATIVE FACTOR THIS AFTERNOON IS THAT MID LEVEL LAPSE RATES ARE NOT
THAT IMPRESSIVE SO WE WILL NEED SUFFICIENT SFC HEATING TO COMPENSATE
FOR WEAKER MID LEVEL LAPSE RATES.

MOST UNSTABLE AREA THIS AFTERNOON WILL BE ACROSS NYC TO MID ATLC
REGION WHILE BEST SHEAR TO THE NORTH OF SNE. IT IS WHERE THESE 2
AREAS COME CLOSEST TO INTERSECTING THAT THE MOST SIGNIFICANT SEVERE
WEATHER WILL OCCUR. BEST CHANCE OF SEVERE WX IN SNE SHOULD BE SOUTH
OF THE ROUTE 2 REGION AND ESPECIALLY SOUTH OF THE MASS PIKE INTO N CT
WITH DECREASING CHC NORTHWARD. LESS CHANCE ALSO ALONG IMMEDIATE S
COAST DUE TO SW FLOW OFF COOLER WATER. SPC HAS UPGRADED SNE TO MDT
RISK AND GIVEN STRENGTH OF MID LEVEL WIND FIELD AND LOW LEVEL
SHEAR...TORNADOES ARE POSSIBLE IN THIS ENVIRONMENT IF WE CAN GENERATE
ENOUGH INSTABILITY. TORNADO WATCH WILL LIKELY BE ISSUED THIS
AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
WILL SEE SHWRS/TSTMS PUSH OFFSHORE AS THE FRONT CROSSES THE REGION.
COULD SEE LEFTOVER GUSTY WINDS AS WELL...WHICH SHOULD DIMINISH BY
03Z. AS WINDS SHIFT TO NW...MIGHT SEE A FEW GUSTS AS WELL. EXPECT
CLEARING TO ARRIVE MAINLY AFTER MIDNIGHT...AS DEWPTS FALL BACK
BRINGING MUCH MORE COMFORTABLE CONDITIONS. OVERNIGHT LOWS COULD FALL
BACK TO THE MID-UPPER 40S ACROSS S NH/W MA...BUT WILL HOLD IN THE
LOWER-MID 50S ACROSS SOUTHERN AREAS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
THIS PORTION OF THE FORECAST WILL FEATURE A BROAD MID LEVEL TROUGH
CENTERED OVER EASTERN CANADA...PLACING SOUTHERN NEW ENGLAND ON THE
PERIPHERY OF THE UNSEASONABLY STRONG COLD POOL ALOFT. 500 MB
TEMPERATURES EXPECTED TO APPROACH -20C MONDAY INTO TUESDAY. WHILE
THIS SHOULD SUPPLY SOME INSTABILITY...MOISTURE SEEMS TO BE LACKING.
AT THIS TIME...CANNOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM
EITHER MONDAY OR TUESDAY AFTERNOON. HOWEVER...DO NOT THINK COVERAGE
WILL BE ENOUGH TO WARRANT A MENTION IN THE FORECAST. ANY SHOWERS
WHICH DO FORM SHOULD BE SHORT-LIVED AND MAINLY ALONG AND NORTH OF
ROUTE 2 IN NORTHERN MA...AS WELL AS SOUTHERN NH.

06/00Z MODELS COMING INTO BETTER AGREEMENT WITH THE TIMING AND TRACK
OF A LOW PRESSURE SYSTEM WEDNESDAY NIGHT INTO THURSDAY. THERE ARE
STILL SOME MINOR DIFFERENCES THOUGH...SO FOLLOWED THE CONSENSUS TRACK
TO MINIMIZE THEM. THIS WILL LIKELY BRING A PERIOD OF RAIN TO MOST OF
OUR REGION LATE WEDNESDAY INTO EARLY THURSDAY WITH COOL TEMPERATURES
FOR JUNE. AT THIS TIME...THE BEST CHANCE FOR RAIN WILL BE WEDNESDAY
NIGHT AND WILL RUN WITH LIKELY POPS. HIGH TEMPERATURES ON THURSDAY
MAY STRUGGLE TO REACH 70 ACROSS PORTIONS OF THE REGION WITH NORTHEAST
WINDS AND LOW CLOUDS.

TEMPERATURES SHOULD RETURN TO MORE SEASONABLE LEVELS FRIDAY AND
SATURDAY. CONFIDENCE ON PRECIPITATION IS RATHER LOW...BUT AT THIS
TIME MUCH OF THIS PERIOD MAY BE DRY. DID INSERT SOME CHANCE POPS BY
SATURDAY AFTERNOON...AS THERE IS A SHORTWAVE APPROACHING.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THIS AFTERNOON...A LINE OF THUNDERSTORMS WILL MOVE THROUGH DURING 18Z
TO 00Z. THE LINE HAS A HISTORY OF MVFR CIGS AND VSBYS...WITH BRIEF
IFR IN HEAVIER DOWNPOURS. WITH STRONG WINDS ALOFT TO TAP...THERE WILL
ALSO BE A RISK OF DAMAGING WIND GUSTS OF THROUGH THE EVENING.
LINGERING IFR IN FOG/STRATUS OVER NANTUCKET WILL BREAK TOWARD EVENING
AS THE LINE OF THUNDERSTORMS APPROACHES.

KBOS...VFR CONDITIONS MID AFTERNOON...THEN MVFR/IFR IN THUNDERTORMS
AS NOTED ABOVE. GUSTY SW WINDS LEADING THE STORMS WITH POTENTIAL
WESTERLY GUSTS TO 50 KNOTS IMMEDIATELY AHEAD OF ANY THUNDERSTORMS
AFTER 20Z.

TONIGHT...SHOWERS/TSTMS MOVE OFFSHORE AROUND 00Z-03Z. WINDS WILL
SHIFT TO WEST NORTHWEST WITH CIGS/VSBYS IMPROVING TO VFR. HIGH
CONFIDENCE.

MONDAY...VFR. LOW CONFIDENCE FOR MVFR CIGS IN ISOLATED AFTERNOON
SHOWERS...MOSTLY IN NH AND NORTHERN MASS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT AND TUESDAY...HIGH CONFIDENCE FOR VFR. LOW CONFIDENCE
FOR MVFR IN ISOLATED AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS.

WEDNESDAY...MODERATE CONFIDENCE CONDITIONS LOWERING TO MVFR IN
SCATTERED RAIN...ESPECIALLY DURING THE AFTERNOON AND EVENING FROM SW
TO NE. MVFR/IFR WEDNESDAY NIGHT IN AREAS OF RAIN. IFR MOST LIKELY
TOWARD THE SOUTH COAST.

THURSDAY...MODERATE CONFIDENCE MVFR. RAIN ENDING FROM W TO E. LOW
CONFIDENCE IFR ALONG EAST COAST OF MA AS WELL AS SOUTHEAST MA AND
PORTIONS OF RI IN THE MORNING.

&&

.MARINE...
TODAY...EXPECT SW WINDS TO INCREASE DURING THE DAY...WITH GUSTS OF
25-30 KTS MAINLY THIS AFTERNOON AS LOW LEVEL JET DEVELOPS. HAVE
CONTINUED THE SMALL CRAFT FOR MOST WATERS. MAY BE JUST BELOW ON
NARRAGANSETT BAY...THOUGH WAVES NEAR THE BAY ENTRANCE MAY APPROACH 5
FT LATE IN THE DAY.

CONTINUE TO SEE OVERFORECASTED SEAS ON THE WNA WAVEWATCH MODEL DUE
TO ITS HIGH BIAS ON SW WINDS. CUT THE SEAS BACK 1-2 FEET...BUT STILL
GOT AROUND 6 FT ON THE SOUTHERN OUTER WATERS LATE IN THE DAY.

MAY SEE STRONG TSTMS ACROSS THE WATERS THIS AFTERNOON.

TONIGHT...SW WINDS WILL SHIFT TO W. MAY STILL SEE GUSTS UP TO 25-30
KTS MAINLY ON THE SOUTHERN OUTER WATERS EARLY TONIGHT...THEN SHOULD
DROP BACK AS THEY SHIFT. SEAS MAY APPROACH 8 OR 9 FT ON THE SOUTHERN
OUTER WATERS EARLY...THEN WILL START TO SUBSIDE.

OUTLOOK...MONDAY THROUGH THURSDAY...

RELATIVELY LIGHT WINDS AND SEAS MONDAY INTO WEDNESDAY AS HIGH
PRESSURE BUILDS ACROSS THE WATERS. ANOTHER LOW PRESSURE APPROACHES
FROM THE SOUTHWEST LATE WEDNESDAY INTO THURSDAY. SOME POTENTIAL FOR A
BRIEF PERIOD OF GALE FORCE GUSTS LATE WEDNESDAY NIGHT INTO THURSDAY.
A SMALL CRAFT ADVISORY MAY BE REQUIRED AT A MINIMUM DURING THAT TIME.

&&

.EQUIPMENT...
THE BLUE HILL NOAA WEATHER RADIO IS ON THE AIR...BUT BEING MONITORED
DUE TO CONTINUED COMMUNICATIONS ISSUES.

BUOY 44098 EXPECTED TO BE REPAIRED SOME TIME NEXT WEEK.

BOSTON BUOY 44013 REPAIR WILL BE LONGER AS THIS BUOY ENCOUNTERED A
VESSEL COLLISION AND WILL REQUIRE A REPLACEMENT BUOY. OUTAGE TIME IS
NOT KNOWN AT THE MOMENT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ230>234-236-251.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ235-237-250-
     254>256.

&&

SYNOPSIS...BELK/EVT
NEAR TERM...KJC/EVT
SHORT TERM...EVT
LONG TERM...BELK/EVT
AVIATION...WTB/KJC/BELK
MARINE...BELK/EVT
EQUIPMENT...
Hazardous weather outlook, Jun 6, 10:49 AM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1149 AM EDT SUN JUN 6 2010

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-071600-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1149 AM EDT SUN JUN 6 2010

...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-071600-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1149 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE LATE
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>234-254>256-071600-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1149 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING. THE MAIN THREAT FROM ANY STRONG STORMS WILL BE SQUALLY WINDS
AND CHAOTIC SEAS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A
WATERSPOUT CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-235>237-250-251-071600-
BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1149 AM EDT SUN JUN 6 2010

...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 6, 8:27 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
927 AM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     LIGHTNING        SUDBURY                 42.37N 71.40W
06/05/2010                   MIDDLESEX          MA   AMATEUR RADIO

            GARAGE FIRE FROM STRIKE ON DOG HILL RD

0331 AM     LIGHTNING        MILTON                  42.24N 71.08W
06/05/2010                   NORFOLK            MA   AMATEUR RADIO

            HOUSE FIRE FROM STRIKE ON AUGUSTA RD

0334 AM     HAIL             QUINCY                  42.26N 71.01W
06/05/2010  E1.50 INCH       NORFOLK            MA   AMATEUR RADIO

            ON BEALE ST

0341 AM     HAIL             DORCHESTER              42.28N 71.08W
06/05/2010  E0.75 INCH       SUFFOLK            MA   AMATEUR RADIO

            HAIL COVERS GROUND

0745 AM     FLOOD            CRANSTON                41.77N 71.48W
06/05/2010                   PROVIDENCE         RI   AMATEUR RADIO

            CARS STUCK IN FLOOD WATERS ON SEVERAL ROADS.

0804 AM     TSTM WND DMG     COVENTRY                41.68N 71.65W
06/05/2010                   KENT               RI   FIRE DEPT/RESCUE

            DOWNED TREES AND UTILITY POLES IN GREENE SECTION OF
            CONVENTRY.

0805 AM     LIGHTNING        PORTSMOUTH              41.60N 71.25W
06/05/2010                   NEWPORT            RI   AMATEUR RADIO

            PORTSMOUTH RI FIRE COMMUNICATIONS KNOCKED OUT DUE TO
            LIGHTNING. HOUSE STRUCK BY LIGHTNING WITH SMALL FIRE ON
            PROSPECT HILL ROAD. SEVERAL TREES AND WIRES DOWN DUE TO
            LIGHTNING.

0815 AM     TSTM WND DMG     WESTPORT                41.67N 71.10W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            SEVERAL TREES AND WIRES DOWN INCLUDING TREE DOWN ON
            HORSENECK ROAD.

0820 AM     LIGHTNING        KINGSTON                42.00N 70.71W
06/05/2010                   PLYMOUTH           MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON SUMMER STREET.

0831 AM     FLOOD            ACUSHNET                41.69N 70.91W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            SECTION OF MAIN STREET FROM FIRE STATION TO 310 MAIN
            STREET...FLOODED OUT AND IMPASSABLE.

0835 AM     LIGHTNING        MARION                  41.70N 70.76W
06/05/2010                   PLYMOUTH           MA   AMATEUR RADIO

            TREE STRUCK BY LIGHTNING ON OLD LOGGING HILL ROAD. 2
            MINOR INJURIES REPORTED WHERE 2 PEOPLE FELT TINGLING IN
            THEIR BODIES FROM THE LIGHTNING.

0855 AM     FLOOD            PLYMOUTH                41.96N 70.68W
06/05/2010                   PLYMOUTH           MA   AMATEUR RADIO

            AREA OF ROUTE 3A IN FRONT OF PLIMOTH PLANTATION BLOCKED
            DUE TO FLOODING.

0859 AM     FLOOD            NEW BEDFORD             41.66N 70.94W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            PORTIONS OF ACHUSHNET AVENUE CLOSED DUE TO FLOODING.

0910 AM     FLOOD            NEW BEDFORD             41.66N 70.94W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            NORTH AND SOUTH BOUND LANES OF ROUTE 18...IN THE AREA OF
            I-195...CLOSED DUE TO FLOODING.

0920 AM     FLOOD            NEW BEDFORD             41.66N 70.94W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            COGGESHALL STREET CLOSED DUE TO FLOODING. CARS STUCK IN
            FLOOD WATERS ON ROUTE 6 NEAR ROUTE 140.

0928 AM     LIGHTNING        TISBURY                 41.47N 70.62W
06/05/2010                   DUKES              MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON EDGARTOWN/VINEYARD HAVEN
            ROAD.

0936 AM     LIGHTNING        MASHPEE                 41.65N 70.48W
06/05/2010                   BARNSTABLE         MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON NINIGRET AVENUE.

0348 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N 72.65W
06/05/2010                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON A CAR ON RT. 5 NEAR MEMORIAL BRIDGE. SEVERAL
            LARGE LIMBS DOWN ON FAIRVIEW AVE. TREE DOWN ON CIRCUIT
            AVE. MEASURED WIND GUST TO 48 MPH.

0349 PM     HAIL             SPRINGFIELD             42.12N 72.54W
06/05/2010  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

            PENNY TO NICKEL HAIL LASTED 1 MINUTE ON I-91.

0357 PM     TSTM WND DMG     GRANBY                  41.95N 72.78W
06/05/2010                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN IN MULTIPLE LOCATIONS.

0407 PM     TSTM WND DMG     SUFFIELD                41.98N 72.65W
06/05/2010                   HARTFORD           CT   AMATEUR RADIO

            SEVERAL TREES AND WIRES DOWN.

0410 PM     TSTM WND DMG     WINDSOR LOCKS           41.93N 72.66W
06/05/2010                   HARTFORD           CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN. TREE ONTO HOUSE ON SCHOOL
            STREET. TREE ONTO HOUSE ON NORTH STREET.

0410 PM     TSTM WND DMG     ENFIELD                 41.97N 72.57W
06/05/2010                   HARTFORD           CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN. ALSO LARGE BRANCHES DOWN
            ON ROUTE 191. TREE DOWN ON A CAR. ALL REPORTS BETWEEN 410
            PM AND 420 PM.

0410 PM     HAIL             SUFFIELD                41.98N 72.65W
06/05/2010  E0.88 INCH       HARTFORD           CT   AMATEUR RADIO

0410 PM     TSTM WND GST     WINDSOR LOCKS           41.93N 72.66W
06/05/2010  M60.00 MPH       HARTFORD           CT   ASOS

            BRADLEY INTL AIRPORT ASOS

0415 PM     TSTM WND DMG     4 N WINDSOR             41.98N 72.66W
06/05/2010                   HARTFORD           CT   AMATEUR RADIO

            LARGE TREE ON CAR ON RICE STREET IN BROADBROOK SECTION OF
            WINDSOR.

0430 PM     TSTM WND DMG     VERNON                  41.82N 72.48W
06/05/2010                   TOLLAND            CT   AMATEUR RADIO

            MANY TREES AND WIRES DONW ON ORCHARD STREET AND DAVIS
            STREET

0435 PM     TSTM WND DMG     WEST BOYLSTON           42.37N 71.78W
06/05/2010                   WORCESTER          MA   TRAINED SPOTTER

            THREE 1-FOOT DIAMETER TREES DOWN. TIME APPROXIMATE.

0435 PM     TSTM WND DMG     VERNON                  41.82N 72.48W
06/05/2010                   TOLLAND            CT   AMATEUR RADIO

            TWO TREES DOWN ON ROUTE 74.

0435 PM     TSTM WND DMG     TOLLAND                 41.87N 72.37W
06/05/2010                   TOLLAND            CT   AMATEUR RADIO

            WIRES DOWN. RT. 83 CLOSED DUE TO TREE AND POLE DOWN.

0435 PM     TSTM WND GST     TOLLAND                 41.87N 72.37W
06/05/2010  M58.00 MPH       TOLLAND            CT   AMATEUR RADIO

0435 PM     TSTM WND DMG     VERNON                  41.82N 72.48W
06/05/2010                   TOLLAND            CT   AMATEUR RADIO

            MANY TREES AND WIRES DOWN IN THE ROCKVILLE SECTION OF
            VERNON.

0435 PM     HAIL             TOLLAND                 41.87N 72.37W
06/05/2010  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

0437 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
06/05/2010                   TOLLAND            CT   TRAINED SPOTTER

            ONE LARGE TREE DOWN BLOCKING FROG HOLLOW ROAD AT
            INTERSECTION WITH RT. 140. TIME APPROXIMATE.

0437 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
06/05/2010                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON WEST STREET.

0447 PM     TSTM WND DMG     GRAFTON                 42.20N 71.68W
06/05/2010                   WORCESTER          MA   AMATEUR RADIO

            10 INCH DIAMETER TREE DOWN ON GLEN STREET IN NORTH
            GRAFTON.

0455 PM     TSTM WND DMG     MILFORD                 42.15N 71.52W
06/05/2010                   WORCESTER          MA   AMATEUR RADIO

            UTILITY POLE AND WIRES DOWN ON MCGILL LANE. MULTIPLE
            TREES DOWN ON EAST MAIN STREET AT HOLLISTON LINE.

0455 PM     TSTM WND DMG     STORRS                  41.81N 72.26W
06/05/2010                   TOLLAND            CT   LAW ENFORCEMENT

            LARGE BRANCHES DOWN.

0500 PM     TSTM WND DMG     HOLLISTON               42.20N 71.43W
06/05/2010                   MIDDLESEX          MA   AMATEUR RADIO

            MANY TREES AND WIRES DOWN WITH SEVERAL ROADS CLOSED.

0500 PM     TSTM WND DMG     HOPKINTON               42.22N 71.52W
06/05/2010                   MIDDLESEX          MA   AMATEUR RADIO

            MANY TREES DOWN ON HAYWARD STREET AND TREE DOWN ON I495.

0502 PM     TSTM WND DMG     HOPKINTON               42.22N 71.52W
06/05/2010                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE PINE AND OAK TREE DOWN ON A HOUSE ON HAYWARD
            STREET.

0503 PM     TSTM WND DMG     ANDOVER                 42.66N 71.14W
06/05/2010                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN IN BALLARDVALE SECTION.

0505 PM     TSTM WND DMG     ANDOVER                 42.66N 71.14W
06/05/2010                   ESSEX              MA   AMATEUR RADIO

            TREES DOWN ON A HOUSE ON CENTRAL STREET AND SHAWSHEEN
            ROAD.

0505 PM     TSTM WND DMG     ANDOVER                 42.66N 71.14W
06/05/2010                   ESSEX              MA   AMATEUR RADIO

            TWO TREES DOWN ON A HOUSE ON KATHLEEN DRIVE.

0505 PM     TSTM WND DMG     ANDOVER                 42.66N 71.14W
06/05/2010                   ESSEX              MA   AMATEUR RADIO

            LARGE TREE DOWN ON HOUSE ON MARION AVE AND ABBOTT STREET.

0513 PM     TSTM WND DMG     NORTH ANDOVER           42.70N 71.12W
06/05/2010                   ESSEX              MA   AMATEUR RADIO

            TREES AND WIRES DOWN AT SEVERAL LOCATIONS.

0522 PM     TSTM WND DMG     GEORGETOWN              42.73N 70.98W
06/05/2010                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 97.

0524 PM     TSTM WND DMG     BOXFORD                 42.67N 70.99W
06/05/2010                   ESSEX              MA   AMATEUR RADIO

            TWO 2-FOOT DIAMETER TREES DOWN ON IPSWICH AND SALEM
            STREETS

&&

KAB
Special weather statement, Jun 6, 12:15 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
115 PM EDT SUN JUN 6 2010

MAZ003-004-008>011-061745-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
115 PM EDT SUN JUN 6 2010

AT 110 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF HUNTINGTON TO
BLANDFORD...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
NORTHAMPTON TO 16 MILES SOUTHWEST OF NORTHAMPTON...MOVING EAST AT 55
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SOUTHAMPTON...EASTHAMPTON...
  WESTFIELD...NORTHAMPTON...HOLYOKE...WEST SPRINGFIELD...SOUTH
  HADLEY...GRANBY...CHICOPEE...SPRINGFIELD...LUDLOW...BELCHERTOWN...
  WILBRAHAM AND WARE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND
CENTRAL RHODE ISLAND.

&&

LAT...LON 4232 7218 4207 7241 4209 7301 4234 7281

FIELD
Special weather statement, Jun 6, 12:41 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
141 PM EDT SUN JUN 6 2010

CTZ002-003-MAZ009-011-061845-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA-
141 PM EDT SUN JUN 6 2010

AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR THE NEW YORK...CONNECTICUT BORDER ABOUT
25 MILES WEST OF TORRINGTON...OR 36 MILES WEST OF CANTON. THE STORM
WAS RACING EAST AT 60 MPH. THE NATIONAL WEATHER SERVICE IN TAUNTON
IS MONITORING THIS STORM CLOSELY AS IT HEADS TOWARD NORTHERN
HARTFORD COUNTY IN CONNECTICUT AND SOUTHERN HAMPDEN COUNTY IN
MASSACHUSETTS.

* SOME LOCATIONS AFFECTED INCLUDE...CANTON...SIMSBURY...GRANBY...
  SOUTHWICK...EAST GRANBY...WINDSOR LOCKS...SUFFIELD...AGAWAM...
  ENFIELD...LONGMEADOW...ELLINGTON...SPRINGFIELD...EAST LONGMEADOW...
  SOMERS...HAMPDEN...WILBRAHAM...STAFFORD SPRINGS...STAFFORD...PALMER
  AND MONSON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND
CENTRAL RHODE ISLAND.

&&

LAT...LON 4202 7302 4220 7233 4194 7222 4179 7302
      4180 7302 4181 7295 4183 7294 4186 7297
      4189 7296 4190 7292 4197 7290 4196 7303

FIELD
Local storm report, Jun 6, 1:12 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     ROWE                    42.70N 72.90W
06/06/2010                   FRANKLIN           MA   AMATEUR RADIO

            SEVERAL 4 INCH DIAMETER LIMBS DOWN AT ROWE HORSE FARM.

0142 PM     TSTM WND DMG     HARRISVILLE             42.95N 72.10W
06/06/2010                   CHESHIRE           NH   AMATEUR RADIO

            NELSON ROAD - TREES AND WIRES DOWN BLOCKING TRAFFIC.

0142 PM     NON-TSTM WND DMG DUBLIN                  42.92N 72.07W
06/06/2010                   CHESHIRE           NH   AMATEUR RADIO

            WIRES DOWN ON HARRISVILLE ROAD.

&&

KAB

The radar

The Brookhaven radar (KOKX), 120 km away, was scanning. The volume nearest the first event began at 18:19 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Hartford

When
June 6, 1:18 PM EST
Where
Hartford County, 1.03 mi E of (Bdl)bradly Fld Wnds
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
41.930, -72.660

Wires on Center Street were downed by thunderstorm winds.

Thunderstorm Wind, Hartford

When
June 6, 1:42 PM EST
Where
Hartford County, Enfield
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
41.970, -72.570

Trees on Cottage Road were downed by thunderstorm winds.

Thunderstorm Wind, Hartford

When
June 6, 2:20 PM EST
Where
Hartford County, 2.06 mi E of Hartford
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
41.770, -72.680

Wires on Brook and Atwood Streets were downed by thunderstorm winds.

Thunderstorm Wind, Hartford

When
June 6, 2:20 PM EST
Where
Hartford County, Avon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
41.800, -72.830

Trees on Burnham Road were downed by thunderstorm winds.

Hail, Hartford

When
June 6, 2:29 PM EST
Where
Hartford County, 2.06 mi E of Hartford
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
41.770, -72.680

Golfball sized hail fell east of Interstate 91.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2010Every state in 2010This day in weather historyWarnings in Connecticut, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246540, 246541, 246546, 246547, 246548.